Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 5:40 PM EDT for Monroe County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 2, 2000, 6:10 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:55 PM EDT | Thunderstorm Wind | Beallsville, OH | Thunderstorm winds downed a few large trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 022142 SVRPIT OHC111-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 540 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 610 PM EDT * AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN MONROE COUNTY...MOVING SOUTHEAST AT 20 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:09 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 2, 5:09 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT FRI JUN 2 2000 CONTD UPDATE FOR SVR WATCH IN EXTREME SOUTHERN ZONES IN CWA. .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012. WV...SEVERE THUNDERSTORM WATCH FROM 515 PM EDT FRIDAY UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ021>023...WVZ041.
In the hours before
Local storm report, Jun 2, 3:57 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
357 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM DRESDEN OH WIND DAMAGE
06/02/00 MUSKINGUM TREES DOWN
0345 PM JEWETT OH WIND DAMAGE
06/02/00 HARRISON TREE DOWN
0355 PM WEST VIEW PA .75 INCH HAIL
06/02/00 ALLEGHENY
NLocal storm report, Jun 2, 4:06 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
406 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM EVANS CITY PA WIND DAMAGE
06/02/00 BUTLER TREES DOWN
0357 PM ALLISON PARK PA .5 INCH HAIL
06/02/00 ALLEGHENY
0402 PM IMPERIAL PA .75 INCH HAIL
06/02/00 ALLEGHENY
0402 PM FROSTBURG PA .75 INCH HAIL
06/02/00 JEFFERSON
NLocal storm report, Jun 2, 4:23 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
423 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAMBRIDGE OH WIND DAMAGE
06/02/00 GUERNSEY BILLBOARD DOWN
0415 PM FORD CITY PA WIND DAMAGE
06/02/00 ARMSTRONG TREES DOWN
0415 PM SAXONBURG PA WIND DAMAGE
06/02/00 BUTLER TREE DOWN
NLocal storm report, Jun 2, 4:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
431 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM WELLSBURG WV WIND DAMAGE
06/02/00 BROOKE TREES DOWN
0425 PM PENN HILLS PA .88 INCH HAIL
06/02/00 ALLEGHENY
0430 PM BELMONT OH 1 INCH HAIL
06/02/00 BELMONT
0432 PM INDIANA PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN ACROSS COUNTY
NLocal storm report, Jun 2, 5:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
526 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 PM COOPERSTOWN PA .5 INCH HAIL
06/02/00 VENANGO
0220 PM OIL CITY PA WIND DAMAGE
06/02/00 VENANGO TREES DOWN
0230 PM GREENVILLE PA WIND DAMAGE
06/02/00 MERCER TREES DOWN
0230 PM CARROLLTON OH WIND DAMAGE
06/02/00 CARROLL TREES DOWN
0244 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA POWER LINES DOWN
0300 PM NEW PHILADELPHIA OH WIND DAMAGE
06/02/00 TUSCARAWAS TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 LAWRENCE TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 BEAVER TREES DOWN
0309 PM SALINEVILLE OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
0324 PM NEW BRIGHTON PA WIND DAMAGE
06/02/00 BEAVER TREE DOWN
0325 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
0345 PM JEWETT OH WIND DAMAGE
06/02/00 HARRISON TREE DOWN
0355 PM WEST VIEW PA .75 INCH HAIL
06/02/00 ALLEGHENY
0357 PM ALLISON PARK PA .5 INCH HAIL
06/02/00 ALLEGHENY
0400 PM HOPEDALE OH WIND DAMAGE
06/02/00 HARRISON LARGE TREES AND POWER
LINES BLOWN DOWN.
0402 PM IMPERIAL PA .75 INCH HAIL
06/02/00 ALLEGHENY
0402 PM FROSTBURG PA .75 INCH HAIL
06/02/00 JEFFERSON
0415 PM FORD CITY PA WIND DAMAGE
06/02/00 ARMSTRONG TREES DOWN
0415 PM SAXONBURG PA WIND DAMAGE
06/02/00 BUTLER TREE DOWN
0415 PM WELLSBURG WV WIND DAMAGE
06/02/00 BROOKE TREES DOWN
0425 PM PENN HILLS PA .88 INCH HAIL
06/02/00 ALLEGHENY
0425 PM PERRYSVILLE PA 1 INCH HAIL
06/02/00 ALLEGHENY
0430 PM BELMONT OH 1 INCH HAIL
06/02/00 BELMONT
0432 PM INDIANA PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN ACROSS COUNTY
0440 PM WHEELING WV WIND DAMAGE
06/02/00 MARSHALL LARGE TREES BLOWN DOWN.
0445 PM DERRY PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES DOWN NEAR U.S.
22
0510 PM SCOTTDALE ARPT PA WIND DAMAGE
06/02/00 WESTMORELAND TREE DOWN
0520 PM GREENSBURG PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES BLOWN DOWN.
0520 PM STAHLSTOWN PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES BLOWN DOWN.
0521 PM SCOTTDALE PA .75 INCH HAIL
06/02/00 WESTMORELAND
NLocal storm report, Jun 2, 5:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
535 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MT PLEASANT PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES DOWN
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 2, 2:17 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 63 min |
| Jun 2, 2:49 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 61 min |
| Jun 2, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 32 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 65 min |
| Jun 2, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 59 min |
| Jun 2, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 2, 4:06 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.